Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Some properties of Borel subgroups of real numbers

Author: Barthélemy Le Gac
Journal: Proc. Amer. Math. Soc. 87 (1983), 677-680
MSC: Primary 28C10; Secondary 04A15, 22A05, 54H05
MathSciNet review: 687640
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: As a consequence of Souslin's theorem, we obtain the following; if $ G$ and $ H$ both are analytic subgroups of $ {\mathbf{R}}$ such that $ G + H = {\mathbf{R}}$ and $ G \cap H = \{ 0\} $, then either $ G = {\mathbf{R}}$ or $ G = \{ 0\} $. Next we obtain some measure and topological properties for uncountable proper Borel subgroups of reals. Finally, we prove that if $ E$ is a vector subspacc of $ {\mathbf{R}}$ over the rationals which admits an uncountable Borel basis, then there exists no Polish topology on $ E$ such that $ E$ is a topological group with the given Borel structure generated by the open sets.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28C10, 04A15, 22A05, 54H05

Retrieve articles in all journals with MSC: 28C10, 04A15, 22A05, 54H05

Additional Information

PII: S 0002-9939(1983)0687640-X
Keywords: Borel subgroups of real numbers, analytic sets, Souslin's theorem, quasiinvariant measures, topological groups, locally compact and Polish topologies, vector subspaces of $ {\mathbf{R}}$ over the rationals
Article copyright: © Copyright 1983 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia